MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Catalog Number 117416
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that that the clinical team had received approximately four complaints regarding item a344916.The temp sensing foley catheter was not displaying the temp on the monitor.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Proper techniques for urinary catheter insertion.¿ perform hand hygiene immediately before and after insertion.¿ insert urinary catheters using aseptic technique and sterile equipment.¿ use the smallest foley catheter possible, consistent with good drainage.¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record.Proper techniques for urinary catheter maintenance.¿ secure the foley catheter, use the statlock foley stabilization device if provided.¿ maintain a closed drainage system by utilizing pre connected, sealed catheter-tubing junctions.¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.¿ keep the collection bag below the level of the bladder or hips at all times.¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.¿ routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.¿ leave foley catheter in place only as long as needed.Directions for use.1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri care kit.3.Use the provided packet of wipes to cleanse patient¿s peri urethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place underpad beneath patient, plastic or shiny side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Open packet of povidone iodine and pour solution over 3 foam swabs.10.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre-test the foley catheter balloon.11.Remove foley catheter from wrap and lubricate catheter.Note: if hospital policy permits, it is possible to inject lubricant directly into the urethra.12.With your non-dominant hand, elevate the penis, holding it perpendicular to the body without compressing the urethra.If the patient is not circumcised, retract the foreskin.Prepare patient with 3 foam swabs saturated in povidone iodine, using each swab for one swipe only.Note: cleanse the penis in a circular motion starting at the urethral meatus and working outward.13.Proceed with catheterization by inserting the catheter tip into the meatus with the curve facing upward.As the catheter is advanced within the urethra, the bump on the funnel should continue to face upward.Make sure the patient¿s penis is held perpendicular as the catheter is inserted and advanced.A.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert the catheter to the bifurcation to ensure the balloon is within the bladder 14.Inflate catheter balloon using entire 10ml of sterile water provided in the prefilled syringe.Note: use of less than 10 ml can result in an asymmetrically inflated balloon 15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.Note: if the patient is not circumcised, pull the foreskin back over the meatus to prevent swelling.16.Secure the foley catheter to the patient.Use the statlock foley stabilization device if provided.Note: please make sure patient is appropriate for use of statlock stabilization device.17.Position hanger on bed rail at the foot of the bed.Note: exercise care to keep bag off the floor.18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: d, e, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24093539
Report Number1018233-2026-00158
Device Sequence Number10328029
Product Code EZC
UDI-Device Identifier00801741076930
UDI-Public(01)00801741076930(11)251108(17)280531(10)NGKV2395
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K913341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number117416
Device Lot NumberNGKV2395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown